Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 6, NWS Grand Rapids, MI

June 20, 20256 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Jun 20, 2025, 3:38 PM EDT for 6 counties in Michigan. It took effect at Jun 21, 2025, 4:00 AM EDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2025, 3:38 PM EDT (19:38 UTC)
In effect from
Jun 21, 2025, 4:00 AM EDT
Expired
Jun 23, 2025, 7:58 PM EDT
In force
64 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WHUS43 KGRR 201938
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
338 PM EDT Fri Jun 20 2025

MIZ037-043-050-056-064-210345-
/O.NEW.KGRR.BH.S.0006.250621T0800Z-250623T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-
338 PM EDT Fri Jun 20 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa and Allegan counties.

* WHEN...From late tonight through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Grand Haven State Park, and Pere Marquette
  Park in Muskegon will be especially vulnerable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

Thomas
13 follow-up statements
180 
WHUS43 KGRR 210208
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1008 PM EDT Fri Jun 20 2025

MIZ071-211015-
/O.EXA.KGRR.BH.S.0006.250621T0800Z-250623T0000Z/
Van Buren-
1008 PM EDT Fri Jun 20 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 AM EDT SATURDAY
THROUGH SUNDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Van Buren county.

* WHEN...From 4 AM EDT Saturday through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...South Haven south beach will be especially
  affected by waves and strong currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-056-064-211015-
/O.CON.KGRR.BH.S.0006.250621T0800Z-250623T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-
1008 PM EDT Fri Jun 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM EDT
SATURDAY THROUGH SUNDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa and Allegan counties.

* WHEN...From 4 AM EDT Saturday through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Some of the beaches most affected by
  dangerous waves and currents include Grand Haven State Park, and
  Pere Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
870 
WHUS43 KGRR 210716
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
316 AM EDT Sat Jun 21 2025

MIZ037-043-050-056-064-071-211530-
/O.CON.KGRR.BH.S.0006.250621T0800Z-250623T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
316 AM EDT Sat Jun 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...The south sides of piers will be especially
  vulnerable to overtopping and should be avoided. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
920 
WHUS43 KGRR 211545
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1145 AM EDT Sat Jun 21 2025

MIZ037-043-050-056-064-071-212345-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250623T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1145 AM EDT Sat Jun 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...South winds of 15 to 30 mph will continue
  from today into Sunday. Waves will reach 3 to 5 feet south of
  Holland and 4 to 7 feet to the north of Holland. Dangerous waves
  and currents are expected making for hazardous conditions for
  swimmers. South sides of south piers will be the most dangerous
  locations to swim...such as South Beach in South Haven, Grand 
  Haven State Park and Pere Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

DUKE
922 
WHUS43 KGRR 211943
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
343 PM EDT Sat Jun 21 2025

MIZ037-043-050-056-064-071-220345-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250623T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
343 PM EDT Sat Jun 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...South winds of 15 to 30 mph will continue
  from today into Sunday. Waves will reach 3 to 5 feet south of
  Holland and 4 to 7 feet to the north of Holland. Dangerous waves
  and currents are expected making for hazardous conditions for
  swimmers. South sides of south piers will be the most dangerous
  locations to swim...such as South Beach in South Haven, Grand 
  Haven State Park and Pere Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
564 
WHUS43 KGRR 220157
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
957 PM EDT Sat Jun 21 2025

MIZ037-043-050-056-064-071-221030-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250623T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
957 PM EDT Sat Jun 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

Thomas
652 
WHUS43 KGRR 220739
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
339 AM EDT Sun Jun 22 2025

MIZ037-043-050-056-221545-
/O.EXT.KGRR.BH.S.0006.000000T0000Z-250624T0400Z/
Mason-Oceana-Muskegon-Ottawa-
339 AM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ064-071-221545-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250623T0000Z/
Allegan-Van Buren-
339 AM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan and Van Buren counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
267 
WHUS43 KGRR 221107
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
707 AM EDT Sun Jun 22 2025

MIZ071-221215-
/O.CAN.KGRR.BH.S.0006.000000T0000Z-250623T0000Z/
Van Buren-
707 AM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves have decreased to 1 to 3 feet.

$$

MIZ037-043-050-056-221915-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250624T0400Z/
Mason-Oceana-Muskegon-Ottawa-
707 AM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ064-221915-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250623T0000Z/
Allegan-
707 AM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan county.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
944 
WHUS43 KGRR 221518
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1118 AM EDT Sun Jun 22 2025

MIZ037-043-050-056-222330-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250624T0400Z/
Mason-Oceana-Muskegon-Ottawa-
1118 AM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ064-222330-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250623T0000Z/
Allegan-
1118 AM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan county.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
735 
WHUS43 KGRR 221948
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
348 PM EDT Sun Jun 22 2025

MIZ064-222100-
/O.CAN.KGRR.BH.S.0006.000000T0000Z-250623T0000Z/
Allegan-
348 PM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves have decreased below criteria. 

$$

MIZ037-043-050-056-230400-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250624T0400Z/
Mason-Oceana-Muskegon-Ottawa-
348 PM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
374 
WHUS43 KGRR 230215
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1015 PM EDT Sun Jun 22 2025

MIZ037-043-050-056-231015-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250624T0400Z/
Mason-Oceana-Muskegon-Ottawa-
1015 PM EDT Sun Jun 22 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
676 
WHUS43 KGRR 230735
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
335 AM EDT Mon Jun 23 2025

MIZ037-043-050-056-231545-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250624T0400Z/
Mason-Oceana-Muskegon-Ottawa-
335 AM EDT Mon Jun 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
584 
WHUS43 KGRR 231423
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1023 AM EDT Mon Jun 23 2025

MIZ037-043-050-056-232230-
/O.CON.KGRR.BH.S.0006.000000T0000Z-250624T0400Z/
Mason-Oceana-Muskegon-Ottawa-
1023 AM EDT Mon Jun 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

Thomas
786 
WHUS43 KGRR 232358
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
758 PM EDT Mon Jun 23 2025

MIZ037-043-050-056-240100-
/O.CAN.KGRR.BH.S.0006.000000T0000Z-250624T0400Z/
Mason-Oceana-Muskegon-Ottawa-
758 PM EDT Mon Jun 23 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves continue to subside. Therefore the Beach Hazards
Statement is cancelled.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 20, 3:15 PM EDT, 23 minutes earlier. Its key messages:

  • Diminishing shower/storm chances for tonight and Saturday a.m.
  • Hot and humid conditions Saturday through Tuesday
  • Unsettled weather and cooler Wednesday and beyond
Area forecast discussion, Jun 20, 3:15 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
315 PM EDT Fri Jun 20 2025

.KEY MESSAGES...

- Diminishing shower/storm chances for tonight and Saturday a.m.

- Hot and humid conditions Saturday through Tuesday

- Unsettled weather and cooler Wednesday and beyond

&&

.DISCUSSION...
Issued at 315 PM EDT Fri Jun 20 2025

- Diminishing shower/storm chances for tonight and Saturday a.m.

The last vestiges of MCS activity from Wisconsin last night and
early this morning are moving through the eastern portion of the
forecast area this afternoon in the form of light showers/sprinkles.
Cloud cover has held down temperatures, and therefore instability
today. We can not rule out a few pop up showers/isolated storms this
afternoon as we are on the edge of a weak low level just and very
modest warm/moist advection.

The picture for tonight and Saturday morning looks to be coming in a
little more clear, but not completely yet with regards to storm
chances. Most of the guidance has been taking a MCS that forms in
the Plains late this afternoon and evening across the Upper
Peninsula and far Northern Lower overnight. A couple of sets of data
have been trying to propagate it SSE into our area, which happens
quite a bit.

However the main focus of the MCS development being the low level
jet is expected to translate to the NE, ahead of the sfc low
expected to move to the Arrowhead of Minnesota by 12z Saturday. This
very much supports the MCS staying further north. The threat of a
few showers and storms is not zero however as we see some warm/moist
advection on the edge of the low level jet. The best chance for
those will be across the NE half of the forecast area, north of a
line from Ludington to Jackson.

These storms will be elevated in nature, with isolated large hail
not out of the question with MU CAPEs around 1500 J/kg, and
effective shear values of 40+ knots. Mid level lapse rates are
marginal, with values of almost 7 C/km.

- Hot and humid conditions Saturday through Tuesday

Any storms along the elevated warm front will move out of the
forecast area by noon Saturday. This will open the door up for
clearing to take place, and the area to be solidly in the warm
sector with the upper ridge axis building overhead.

Warm temps/capping aloft will squash any kind of convection from
forming. We will see 850 mb temperatures warm to around +22C, which
will support max temps in the lower 90s. These temperatures,
combined with dew points increasing to the low to mid 70s F will
support heat indices approaching 100F. These conditions will remain
the same through at least Sunday. High confidence in this scenario
through Sunday supports issuing a Heat Advisory through Sunday at
this juncture.

Consideration was given for the potential for the area to see these
same conditions with heat indices at or above 100F for Monday and
Tuesday also. Newer guidelines of Advisory conditions for 4 days
would require upgrading to a Warning. However, there are some subtle
differences that model data is in good agreement with for the area
on Monday. Those differences are with regards to dew points dropping
from the mid 70s to mid-upper 60s. The broad scale flow around the
ridge transitions from a direct flow from the Gulf, to a drier flow
from the southern Plains. This change would keep heat indices under
100F.

Confidence is not there that we will see advisory criteria for
Monday and beyond due to the dew point idea, and then with the front
coming down and possibly bringing in rain for Tuesday. Therefore, we
stuck with the high confidence scenario for Saturday and Sunday, and
issued the Heat Advisory for the weekend. This can be revisited
through the weekend, and adjusted as necessary.

- Unsettled weather starting as early as Monday night and beyond

The upper ridge axis is forecast to shift from directly over the
area over the weekend, to flatten a bit and the axis shifting SE.
The results of this will be a stalled out front to our NW slowly
inching its way down into Lower Michigan. This will increase the
chances of rain beginning potentially as early as Monday night.

The front itself may try to stay further north, but convection
expected to run along it in a "Ring of Fire" type of pattern on the
edge of the heat dome could push it south a little quicker depending
on the propagation of storms. The gist of this scenario is things
become a bit more uncertain with regards to the placement and degree
of heat. Periodic storm chances will slowly increase over the area
through next week as it becomes more likely the front will
eventually sink south. The details of timing and placement of front
and convection will be difficult to ascertain this far out.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 119 PM EDT Fri Jun 20 2025

VFR conditions are likely through the TAF period with ceilings aoa
7kft. A few more hours of southwest gusts to 20 knots are possible
before diminishing this evening. Then, between roughly 6-12z, a
period of LLWS develops as 40 knot winds cross at around 2kft. Gusts
to 25 knots from the south develop during the morning Saturday.

There are two potential chances for precipitation, however
confidence for both is too low for TAF inclusion. Isolated TSRA may
develop this afternoon near LAN/JXN from a wave. A second round of
showers and storms may develop along a passing warm front overnight.
However, spread in short term model guidance and the inherent low
confidence in these setups warrants leaving TSRA out of TAFs and
amending as needed.

&&

.MARINE...
Issued at 315 PM EDT Fri Jun 20 2025

Winds and waves increase significantly this weekend as strong South
to Southwest flow develops over the lakes. Gusts to around 30 knots
and waves of 5-7 feet are likely. Based on wind profiles, isolated
gusts around 35 knots cannot be ruled out, but high overlake
stability precludes consideration of gale headlines.

These conditions will be dangerous for boaters and beachgoers this
weekend. Worst conditions expected for the south sides of piers and
south facing beaches. Potential for impacts is high given many
people will be seeking relief from the expected very hot weather
while conditions on the water are dangerous.

A Small Craft Advisory will be issued for the entire lake between
Manistee and St. Joseph from early Saturday morning through Sunday
evening. A Beach Hazards Statement will be issued for Allegan County
north for the same timeframe for the high swim risk. For Van Buren
County, expecting a moderate swim risk and 2-4 foot waves Saturday
and Sunday even though a Beach Hazards Statement is not warranted
there. Hazardous conditions may last into Monday depending on wind
direction and speed, so an extension may be needed.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from late tonight through Sunday
evening      for MIZ037-043-050-056-064-071.
     Heat Advisory from noon Saturday to 8 PM EDT Sunday for
MIZ037>040-043>046-050>052-056>059-064>067-071>074.
     Air Quality Alert from midnight tonight to midnight EDT
Saturday      night for MIZ050-056-057-064-071.
MARINE...Small Craft Advisory from 4 AM Saturday to 8 PM EDT Sunday
for      LMZ844>849.

&&

DISCUSSION...NJJ
AVIATION...Thomas
MARINE...Thomas
Hazardous weather outlook, Jun 20, 3:36 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
336 PM EDT Fri Jun 20 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-210815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
336 PM EDT Fri Jun 20 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Tonight

Thunderstorms are possible tonight. The main threats will be large
hail and heavy downpours, in addition to cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat will increase Saturday through Tuesday. Apparent temperatures
will hover around 100. Little relief will be found at night as
night time lows only fall to the mid to upper 70s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-210815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
336 PM EDT Fri Jun 20 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Tonight

Isolated thunderstorms are possible with the main threats being
cloud to water lightning, large hail, and heavy downpours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Wind and waves will be hazardous to small craft Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:24 AM EDTExtreme Heat WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more13 hr
Jun 20, 3:18 PM EDTHeat AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more4 days
Jun 20, 3:40 PM EDTSmall Craft AdvisoryGRR3 days

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.